While on valproic acid (depakene), is it safer to use acetaminophen (tylenol) or ibuprofen (motrin)?

Check With Your MD. One should always check with their physician if they have specific questions regarding their medical care. In general, both Acetaminophen and Ibuprofen are safe to take with valproic acid. Taking more than 4000mg of Acetaminophen is not recommended due to liver toxicity. Patients taking valproic acid should have their liver function evaluated regularly by a simple blood test.

Related Questions

I've heard you can take tylenol (acetaminophen) and motrin when you're sick. How can I take both or rotate them and still be safe?

Any old way. There is no significant interaction between the two medications. One may take them together or completely independently. Do not exceed dosages stated on the bottle for either medication. Read more...

I've heard you can take tylenol (acetaminophen) \u0026 motrin when you're sick. How can I take both or rotate them and still be safe?

Typo? Tylenol (acetaminophen) should be used every six hours, as should advil (400mg). If having bad aches or fevers / or both, offset dose times by 3 hours for one med. Ex.: tylenol (acetaminophen) @ 06, 12, 6p, mn and then advil at 09, 3p, 9p, 3a. If that uncomfortable, probably should see your dr. Or an urgent care. Read more...

My daughter started running a high temp and at 6:00 pm I gave motrin and 9:45 pm I gave tylenol (acetaminophen) when will it be safe for motrin? She is 3 yrs old and I gave 2.5 ml or motrin and 5 ml of tylenol (acetaminophen)

You . You will be able to give Motrin again at midnight. Motrin can be given every 6 hours and tylenol (acetaminophen) can be given every four hours. Fevers for the most part aren't dangerous and are just the body's natural reaction to fighting off an infection. Most of these infections are viral and may be accompanied by runny nose, sore throat, congestion, mild rash, or nothing at all. Since fevers aren't dangerous, we usually treat the fever with Acetaminophen or Ibuprofen just to make the child more comfortable as their body fights the illness. "red flags" that we look for with fever to indicate something more serious is going on are: -fevers that last 5 days or more -fevers persistently above 104f orally -a child that acts very sick - very irritable or difficult to wake -difficulty breathing -vomiting, diarrhea, refusal to drink, or dehydration -a purple rash, esp on the legs -stiff neck -any complaints of pain such as the ear, throat, stomach or a joint as always, use your judgement. If you think that your child is ill, err on the side of caution and call your child's doctor. Read more...